Learning to Rest - I am not the Energizer Bunny

Hello All,

First, Merry Christmas !!!!!!

So this is my dilemma - Prior to this awful disease, dx Stage IIIC Fallopian Tube Serous Carcinoma Feb 2016 at 51, I was always the energizer bunny!!!! I would go, go and go more - Just my make up and nature to always run!!!! I am a walker and will walk at least 5 days a week 2 miles +.... Helps with anxiety and good exercise!!! That is just me. In a sense, it has helped me during this ordeal but it wears you down, too!!!! First line treatment, I had the taxol/cisplatin regiment and did very well. Typical fatigue, nausea, etc. but always managed to keep moving!!! After a short remission, recurred and now on Doxil/Avastin so really not much of a break. Anyway, I am super tired this go around!!! The honest truth is, by nature, I go constantly. My husband and I both have high energy but partially I am nervous about taking time to sit for an hour or two each day because I feel guilty like I am giving in but after being bombarded with chemo for many months I am tired!!!! Does anyone feel guilty by resting? This "new" lifestyle is so different and hard to adjust to - My infusion nurse encourages me to rest so I can "fight that filthy tumor." She said "I need you strong to FIGHT so yes it is okay to rest."....... I am thinking that maybe if I rested a bit during the day I would feel rejuvenated and maybe have the drive to surprise the hubby and go out on the town one night; hooker heels and all - LOL LOL... He would love that, as this is not just about me but about watching him endure his own emotional pain/struggles!!! I have reached out to my therapist and he is getting me in for relaxation classes and I am considering a yoga class, which should be interesting. I know nothing about yoga as I have more of a comedic sense of humor so let's see how this goes!!!!

EXPERIENCE WITH DOXIL/AVASTIN: Does anyone suffer from fatigue????? I find myself more fatigued this go around but I don't know if it is the meds or the fact I don't rest enough or the fact I have been going through this since Feb........ Many factors so I am picking your brains to see all your thoughts...

CHEMO: Can being on chemo make you feel so tired and achy joints??? I, also, get the Neulasta shot but after the initial 2 days post shot I do okay from it.

I have already set up a relaxation course with my therapist and beginners yoga is due to start in Jan

Merry Christmas!!!

Last edited by

7 Replies

oldestnewest
  • Hi Nancybib, well I have no experience of doxil but yes to Avastin. I had aches where I never had them before. My ankles and knees in particular found them dreadful first thing in the morning, My chemo nurse recommends a rest every day under the duvet, no point in lolling on the sofa, we need proper rest, Having said that, I dont do that either. I am off treatment at the moment. Yes I am tired and get tired easily, then I am getting a little bit older. My walking is non existent at the moment but I do make an effort but will have to step out more come the new year. I am thinking of Pilates in January to stretch my lazy muscles. I realise now I cannot walk as far as I could prior to all this OC nonsense, I have stopped giving out to myself. I did a course in Mindfulness which helped calm the mind a bit. I think what it boils down to is we can do only what we can do nothing more and we have to learn to be kind to ourselves. By all means organise a date night with your hubby or a weekend away you can plan it for a good time in your chemo cycle. I will end by wishing you a very happy Xmas, dont overdo it and what if you eat too much over Xmas, that is the least of our worries. all the very best and a happy Xmas to you and yours

  • Hi Luv,

    I finished first line Carbo/Taxol March 2015 and have been tired ever since,but you probably wouldn't know it from what Ive done.Yes, I feel guilty, only because I'm like,do I feel this tired after all this time?

    I now am fed up of making excuses to people who don't understand.....hello,we have had cancer,life changing ops and Platignum poisoning,how are you feeling?

    Sorry,this has hit a nerve with me tonight.Dont you feel guilty,you have every right to feel tired.

    You just worry about yourself,if I could wear hooker heels without breaking an ankle I might,but not at my age!!

    Just get better and let us know how you are getting on,I'm sure some of the ladies in your position can help you better

    Carole xxx

  • Hi Nancy in, i didn't have the same chemo you've had, but the carbo/taxol made me so tired and I still don't have the same energy levels I had prior to diagnosis but then I am 30 months older now and don't know if I would have had more energy without having had the chemo. I was told to take it easy during treatment and some days didn't have a choice.

    I used to be constantly on the go and still have to make myself stop sometimes and just chill out for a little while to recharge those batteries. I now even sit down with a coffee rather than having it on the go 😂 I think my husband is quietly pleased that I take time out these days, I think I was slowly wearing his batteries out as we have always had quite different energy levels.

    I am so very envious of the hooker 👠. I have a neuropathy which stops me wearing 'nice' shoes and now I have to be sensible 😕 Boring boring but it is what it is, it broke my heart when I gave all my 3" heels away😢. If you have the energy put them on and hit the town, a bit of normality in this mad mad world is a good thing.

    It's a balance, do stuff then rest then do some more stuff and if you're tired rest, your body needs it.

    Have a fabulous Christmas, dance in those heels if you are able and sending good wishes for 2017, big hugs and lots of festive love ❤xx🎄Jane

  • Hi Nancy

    Merry Christmas to you too !!!

    We're pretty much on the same schedule, first line wiped me out with days where I could barely lift my head so in comparison I'm finding this easier so far.

    I'm in the uk for Christmas, did well on the flight and allowing myself to adjust to the time change at my own pace. There are days I sleep very late in the morning and that's fine. Here with my adult children and their partners with other family coming to stay over the next few days.

    I do get fatigue it seems to affect me in the mornings when I'm slow to get going. The other limiting factor is foot pain so I have to pace myself when walking which I love to do. Still able to do some lovely beach walks, short hikes, walks through the town and to the pubs:)

    What I would say is give yourself permission to take things slowly. Our bodies have been through so much and it all takes its toll. Share the load and allow yourself to rest and recuperate. Enjoy your yoga and maybe a chance to check out meditation:)

    Hugs, Dee X

  • Hi Nancy......Please don't be so hard on yourself! Even after the first line of chemo, our bodies change, and we have to give ourselves time to get back to baseline. Being back on chemo and the neulasta is a shock to your body again, and the aches and pains and fatigue are not unusual.

    Do try to get rest when you can......you have to in order to fight off the monster. You'll be better off for having listened to your body.......and, your nurse! I know how difficult it is to have to admit you don't have the energy you did before OC, but you'll get it back.

    I hope you get to wear the hooker heels! I never could, even when I was young, so I envy you!

    I wish you and your family a wonderful Christmas, and I pray for a healthier 2017 for you and for all of us. Best to you.......JudyV

  • Hi Nancy - I have been on Avastin almost a year after carbo/taxol finished last January and have fatigue, foot pain and general aches but still have to tell myself not to feel guilty because there is stuff I cannot do! Best thing is concentrating on what I can do and for things requiring energy, a bit of planning! The Avastin treatment is nearly complete so hope to feel a bit more energetic in a few months. Have a lovely Christmas and a great new year! Xx

  • The Neulasta shot made me feel terrible. My joints ached so bad. I asked my oncologist if I could just skip it after my last treatment and he decided to just lower the dosage. I had a worse case if nausea and vomiting than before but didn't ache as bad but I'm unclear whether it was the lower dosage of neulasta or the change in chemo drugs. I felt like crap for 2 weeks, tired, nausea, vomiting, constipation. I think it's pretty normal to feel tired after treatment. Im a couple of months post treatment and I still don't have the energy I once had.

You may also like...